Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Back To Old Faithful

(1/2) > >>

RobbyR:
Well, I've had a hellacious and tumultuous month. I decided to tell my doc about the occasional/sporadic sleep issues I'd been having. I had been on Atripla since I started meds, and it did great for me, so I was reluctant so switch regimens, but my doc felt maybe my falling asleep issues at times could be caused by the sustiva in Atripla. So she put me on Complera for a trial basis. Well, nothing prepared me for what would follow! I started Complera and my anxiety went through the roof! My whole routine of taking my meds went out the window and it just messed with my head. I'm a creature of habit so little changes to my routine fuck with me. Plus, after being used to taking atripla at night on empty stomach, I was totally weirded out by having to take the complera at mealtimes. Not that that was a big deal, because I love food lol. But here's the kicker: My sleep issues got WORSE on Complera! I went from having occasional trouble falling asleep on Atripla to not sleeping at ALL on the complera the few days I was on it! I researched it, and discovered that one of the common side effects was insomnia. Well, I wondered why my doc would put me on that knowing the sleep was my only gripe. After a few days, my anxiety got worse and I was having full blown panic attacks.

So I went to my doc for an emergency walk-in and told her my whole body and routine felt fucked up and she asked me about my sleep, and I told her, I don't think the Atripla was the cause of it. She agreed, since the Complera didn't work for me, she said she thought I might have a minor underlying sleep issue not related to meds. So I decided to go back to Old Faithful and return to my atripla. And I will just take Melatonin as needed for sleep. She also wanted to give me something for anxiety/depression, so she prescribed me Zoloft, which I didn't know anything about, but after researching it, I really don't think I'm going to take it because I sure as hell don't want to become impotent lol! I mean, if a guy can't cum, where's the fun in that. So after being off atripla for a week and a half, my experiment with Complera ended, and I took the atripla again, and I had forgotten what a head rush it can be! I mean damn it was like an amazing high, my whole body tingled and felt warm all over and I had the most fucked up amazing dreams ever. I wonder if there was some sort of chemical withdrawal my body went through by being off of it for a week and a half? Because today, after being back on it for 3 days, I feel like my old self again! Moral of the story? Don't ditch the devil you know for the devil you don't know, it could make things worse! For me Atripla, or as I like to call it, Old Faithful, works for me and I regret ever trying Complera. Dunno what it was about that, but it just made me feel awful. I go back to the doc next month, but I doubt I'll take the Zoloft, I may ask for Ativan or some other anxiety/sleep aid minus the side effects of the Zoloft.

Jeff G:
I have been following your post and it seems you have anxiety about meds in general . You will never know how Zoloft or any other drug is going to effect you until you give it a try . I think its time maybe to admit you have anxiety issues even about anxiety LOL .

Its great you are addressing the issues with your doc and sharing them here but if I had one solid suggestion to give you it would be to try and not count your side effects chicken till they hatch . My mom pukes at the sight of a pill bottle and chokes on a baby aspirin ... I told her its a wonder she can eat peas .

mecch:

--- Quote from: RobbyR on December 23, 2012, 06:04:50 PM --- She also wanted to give me something for anxiety/depression, so she prescribed me Zoloft, which I didn't know anything about, but after researching it, I really don't think I'm going to take it because I sure as hell don't want to become impotent lol! I mean, if a guy can't cum, where's the fun in that. So after being off atripla for a week and a half, my experiment with Complera ended, and I took the atripla again, and I had forgotten what a head rush it can be! I mean damn it was like an amazing high, my whole body tingled and felt warm all over and I had the most fucked up amazing dreams ever. I wonder if there was some sort of chemical withdrawal my body went through by being off of it for a week and a half?

--- End quote ---

I just posted in your other thread.  Since you definitely are psychoactive with the Atripla I bet the zoloft would work pretty quickly.  You seem to notice effects with all the drugs you take.  I agree with jg - you should try the s.s.r.i. you'll probably appreciate the GOOD effects.  ;D 

RobbyR:
Thanks guys. I should add here that I guess some of my anxiety about meds in general comes from a bad experience I had at age 27, when I had a near-fatal cocaine overdose. I suspect to this day that the person I was using with had spiked it with something else, (lord knows what) because I got extremely ill off of it. I had to go to the hospital, I was in a full panic attack when admitted, and I was freaking out scared I was having a heart attack or something, but thank god everything was fine and I dodged a bullet! That was the turning point in my life, I gave up drugs completely, and I have been clean and sober since June 2009! But since, I told myself that since I got a second chance I would not ever endanger my body again. I know you can't compare cocaine to prescribed medication, if taken properly, but my bad experience still haunts me and pills and medicine in general terrify me. To this day, I am scared to take anything but the bare essentials because I remember the bad experiences I had when I overdosed on cocaine, and a few years earlier, on GHB. As far as my anxiety, I know I probably need to tell my doc about the root of my fears at some point. I just feel like maybe the zoloft would wreck my plumbing and why settle for that, when there are other anxiety meds out there. Dunno what I'll do yet, I'll play it by ear, but I may get up the courage and take the zoloft if I have a bad bout of anxiety. Can't really explain it, but I was an addict for several years, from age 21-27, to cocaine and excstasy, and ever since I was given a second chance at life pills just scare me in general. I just don't wanna get dependent on anything again. Does that make sense?

mecch:
An addict being wary of drugs makes sense, absolutely.

What doesn't make sense is taking bad trips based on unknown chemicals or too much party drugs, and thinking there will be similar risks taking one SSRI everyday.

Also zoloft and other anxiety drugs are given in medical supervision and you have an expert to evaluate its success or failure, deal with any side effects, adjust dosage, how and when to quit it, etc etc.  Not every addict has such support with party drugs.

But you know all that.  So I guess is just comes down to trusting yourself to experiment with drugs that might be beneficial and trusting your doc to help out.

Navigation

[0] Message Index

[#] Next page

Go to full version